Citalopram

Hello, I'm new to this but I recently was diagnosed with anxiety and put on Paxil to start and xanax. My doctor took me off Paxil and prescribed citalopram due to health risk of me eventually getting pregnant (I am 22). I have been on it for about a little over a week and feel absolutely terrible. I have no appetite at all, I have recently been suffering with vertigo, all I want to do is just lay in bed all day, I am neasues and usually have a smal headache. I cry because I just want to be normal again and live my life. I feel trapped in my body. I was just wondering if anyone else has symptoms close to mine and what did you do about them? I don't want anxiety anymore but I feel as if everyday I wake up I have a new problem wrong with me and my anxiety has subsided a good amount. I take 10mg of citalopram in the morning and ,25 of xanax (I started off taking way to much) when I have an attack. PLEASE HELP

12 Replies

oldestnewest
  • Hello, I'm sorry to hear you are having bad side effects. I have not been on medication as I made a decision to go at this med free. I have heard from others that medication can take weeks to adjust, so maybe you just need to adjust. As always you should talk to your doctor about these side effects.

    Its been a year since I began to deal with anxiety, it hasn't always been easy and I can relate to just wanting to be 'normal again', but I am happy to say there are things you can do besides medication that can help you reach feeling better. Some things that have helped me are:

    Exercise (running specifically), diet changes (lots of food can help minimize anxiety), meditation (try headspace.com), therapy (talking out my anxity and worries has helped me move past certain things), yoga (it's calming) and this site (the support here has been great).

    I hope some of these help you reach a better place.

  • Thank you so much. I have been eating pretty poorly since I got my appetite back so I am hoping that this may be one of the reasons. Everytime I google my symptoms the first thing that pops up is anxiety, even when I feel like my symptoms could be something way worse. I have started listening to calming music at night and plan to start meditating. Thank you for your response. Really helped me

  • I'm sorry you're getting these side affects.

    I was on citalopram for over 5 years and I got the exact same side affects. It takes a few weeks for them to settle down but it does get better. I know people say you can do it without your meds but if it wasn't for citalopram I wouldn't be alive now!

    I was given some propannanol to ease the side affects while my body was getting used to them. My doctor also gave me some diazepam to use in extreme cases of panic attacks.

    When you say you want to be normal, that's the exact same thing I say when I'm having a bad day, I've seen me screaming and crying out that all I want to be is normal and like everyone else. When I'm having a normal day I understand a little better that I won't ever be like anyone else and that just because I suffer from a mental illness doesn't mean I can't live a normal life it just takes a little time to understand your mind and what triggers stuff.

    I'm 24 if you need anyone to talk to just give me a shout.

    Good luck and stay strong you will make it thru x

  • Thank you so much. I believe it's been about 3 weeks now and my side effects are subsiding a lot. I can actually eat now but I get random episodes of just feeling weird. My chest starts hurting really bad, it's hard to breathe and I get waves of just the weirdest feeling over my body. I'm hoping this is just anxiety from stressful days. I haven't been taking the xanax to much because I felt fine and wasn't having attacks but my symptoms always point towards anxiety. The citalopram has helped a lot and I can feel it starting to truly work. I just get to scared I'm going to have a heart attack at night some times and it's terrifying because now I can't distinguish between actual medical conditions and just my anxiety messing with me. Thank you for your response!

  • Hi, I have been on citlopram for a good few weeks now and I felt exactly like you! But it does get better, I don't feel the side affects now, at all. I only take 10mg of citlopram aswell!:) xxx

  • I believe this week will be week 3 or4 and the side effects are Definitly getting better. The random episodes of "anxiety attacks" are now scary. It truly feels like my body is so weak and going to collapse sometimes at night and it's like a weird wave comes over me and I get so scared that I'm going to die. I can't distinguish anymore from what is just anxiety and what is an actual medical emergency.

  • Im on citalopram too - 20mg. been on it for about 5 weeks now but I've had no side effects luckily. Its definitely taken the edge of my anxiety. Whereas i would worry for about 3 days before an event i find i don't worry at all now. I still have a little episode sometimes when I'm at the event but I take myself off to the toilet and deal with it that way. sometimes i just get back and have to go again! i make my excuses and say my tummy is a bit upset.

    Sue

  • I suffered from high anxiety and also decided to go medication free and deal with it on my own . It does feel like you going to die but remember this is all only in your head and is not real . The more you worry and become anxious the worst your symptoms become . You need to learn to recognise the symptoms and accept them like when you get a headache or any other pain in your body . When is starts you go oh I have headache a nd you don't worry where it came from and why is the same with anxiety . Let it be and stop worrying why ? That's what help me and trust me it can help you . Try to get some self help books , some of them are really good.

    I hope you recover " !

  • Thank you so much! I truly do need to start looking at it that way. I am already a medical worry wart so I think anxiety on top of everything just makes me even more of a worrier. It's just so hard because sometimes I truly do feel like my body is going to shut down on me and there's nothing I can do about it. I have been cutting back on my xanax because my anxiety hasn't been bad and the past few days I have been non stop doing activities and having fun ( since I was sick the past 2 1/2 weeks) and tonight I just had a random wave of not feeling good and I just start to feel off. My chest starts to hurt and it feels like I have to force myself to breathe. I try and stay calm and not worry but it's hard when I know the symptoms I'm feeling are real. Thank you for your response

  • THANK YOU everyone for your responses. I don't feel so alone anymore. None of my family or friends suffer from anxiety or know what it's like so it's nice to know I'm not alone. So thank you again!

  • I have extreme sensitivity to neds and I very new to trying antidepressants... Hasn't been easy and had crap side affects... Make sure you tell the dr if you're feeling off on the meds... Supposed to feel better not worse on them.. The side affects should lessen but I know the feeling of just wanting to feel normal and ok...

  • I can ABSOULTY RELATE TO YOU ! when my anxiety is severe I feel like I am trapped in my own body too. I feel light headed and sick to my stomach I also cry. Anxiety sucks ! But. . We just have to take it day by day and tell ourselves tomorrow will be a better day ! Right now as I'm typing this I'm experiencing some anxiety. Haha. But you will be okay. Take it a day at a time ! You are not alone and to be honest sometimes crying helps ! I suggest lexapro it's amazing. Minimal side effects. If any.

You may also like...